MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G31577
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: e1 country: colombia.Postal code: (b)(6).Investigation evaluation: the product said to be involved was returned in a plastic bag.No lot number was returned with the device.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned in a coiled position and the forceps head was severely bent.Upon further inspection under visual magnification, it could be seen that the forceps head was severely bent/tilted to one side and cups will not close.A function test was not possible, due to the condition of the device.The device was returned to the supplier and the following was provided, "visual evaluation of the returned device confirmed the complaint of a bent/tilted cup.No other aesthetic defects were observed.The device was tested for functionality in the 3-coil and u-bend positions.Forceps could actuate when the handle was manipulated, however, forceps never fully closed.The complaint of the bent/tilted cup was confirmed with visual inspection.Forceps did not close past 0.016" and a bend at 45.56 degrees from center position.No other anomalies were detected.Captura devices are 100% inspected to visually verify the alignment of cups.The device history record was reviewed, and all relevant defects have been documented.Root cause of the complaint cannot be determined." the device history records were reviewed and were manufactured in april 2024.There were relevant defects noted in the manufacturing/fqc checklists for 1604 - cup misalignment = 3.The device history record for the lot number said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our laboratory evaluation of the returned device confirmed the complaint.The supplier provided the following, "a review of the device history records was conducted, all relevant defects have been documented.The visual and functional evaluation of the device confirmed the customer's complaint of bent cups.Root cause could not be determined." the instructions for use product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a gastric biopsy, the physician used a cook captura biopsy forceps without spike.The forceps would not open or close.The forceps head was bent severely to one side.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 
3367440157
MDR Report Key21352121
Report Number1037905-2025-00111
Device Sequence Number8959900
Product Code PTS
UDI-Device Identifier00827002315778
UDI-Public(01)00827002315778(17)270430(10)W4833152
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31577
Device Catalogue NumberDBF-2.4-160-S
Device Lot NumberW4833152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SONOSCAPE ENDOSCOPE EG-430
Patient SexUnknown